Ohio, 2010Tornado and Damaging Wind in Ohio, June 11, 2010
June 11, 2010 · NWS IWX · 2 events in 1 county or zone
Weak shear allowed for an isolated thunderstorm to produce a brief tornado that touched down over an open field and dissipated.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak shear allowed for an isolated thunderstorm to produce a brief tornado that touched down over an open field and dissipated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 11, 2:32 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 11, 2:32 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT FRI JUN 11 2010
.SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT
ANOTHER TRICKY FORECAST AS MESOSCALE AND CONVECTIVE PROCESSES ARE
DRIVING FORECAST CONCERNS IN THE PERIOD. DECAYING MCS OVER IA HAS
LEFT A RESIDUAL OUTFLOW BOUNDARY ACROSS EASTERN IL AND NW IN WHICH
HAS SUPPORTED SHRA AND TS THERE AS THE ATMOSPHERE IS VERY UNSTABLE
GIVEN THE RETURN OF SIG LL MOISTURE UNDER A LINGERING HIGH PLATEAU
EML...PER ILX RAOB. SB CAPES ARE AOA 3500 J/KG WITH VERY LITTLE CIN.
LOCALLY...A SLOW NORTHWARD ADVANCING WARM FRONT HAS BEGUN TO SUPPORT
SCT SHRA/TS ACTIVITY ACROSS PORTIONS OF THE FA AND WILL CONTINUE TO
DO SO THROUGH THE AFTERNOON AND EVENING. FINALLY...INITIAL ZONE OF
ASCENT ASSOCIATED WITH THE SLOW NE ADVANCING UPPER LOW OVER
MO/AR...CONTINUES TO SUPPORT OUTFLOW DOMINATE TS ACROSS IL AND
CENTRAL IN. THIS ACTIVITY WILL CONTINUE NORTH INTO THE FA BY LATE
AFTERNOON AND EVENING...WITH VERY HEAVY RAIN AND ISOLATED
DOWNBURSTS. GENERAL UPPER LEVEL RIDGING WILL CONTINUE THROUGH
TONIGHT WITH CENTRAL PLAINS HEIGHT FALLS SUPPORTING A SLOW SOUTHWARD
ADVANCING FRONTAL SYSTEM INTO THE AREA BY SAT NIGHT. NO ONE FORECAST
MODEL FAVORED GIVEN THE FACT THAT CONVECTIVE PROCESS DOMINATE...WITH
POOR MODEL HANDLING OF ONGOING CONVECTION NOTED.
TONIGHT...MO/AR UPPER LOW IS EXPECTED TO ADVECT/PROPAGATE NE TOWARD
THE FA...TURNING E OVER CENTRAL IN TOWARD OH LATE TONIGHT.
EXCEPTIONALLY HIGH PW VALUES IN THE PRESENCE OF UPPER LEVEL THERMAL
FIELDS SUPPORTIVE FOR DEEP CONVECTION WILL SUPPORT A HEAVY RAINFALL
THREAT WITH AN ANTICIPATED CONVECTIVE RESPONSE. PW VALUES IN EXCESS
OF 2 INCHES WITH EFFICIENT RAIN PROCESSES...WILL SUPPORT HIGH QPF
NUMBERS WITH MANY CELLS. 1-3 HOUR FFG GUIDANCE IN THE 2-3 RANGE FOR
MANY SOUTHERN FA COUNTIES RAISES CONCERNS FOR FLOODING AS THE UPPER
LOW PASSES JUST TO THE SOUTH OR OVER THE SOUTHERN FA. MANY COARSER
MODEL SOLUTIONS PROG THE HEAVIEST PRECIP SOUTH OF THE FA...BUT A FEW
HIRES MEMBERS DO SUPPORT HEAVY QPF TOTALS ACROSS THE SOUTHERN
FA...WITH 2-3 INCHES PROGGED...WHICH IS CERTAINLY POSSIBLE GIVEN MBE
VECTORS AND THE POTENTIAL FOR BACKBUILDING. CONCERNS FOR HEAVY RAIN
THIS AFTERNOON/EVENING ONLY HEIGHTENS CONCERNS FOR FLASH FLOODING.
HENCE...HAVE WENT WITH A FLASH FLOOD WATCH FOR LOCATIONS ACROSS THE
SOUTH...SIDING ON THE SIDE OF CAUTION.
SAT...RAIN CHANCES WILL REMAIN ELEVATED ACROSS THE SE FA SAT
MORNING...ASSOCIATED WITH THE DEPARTING UPPER LOW. LL FLOW WILL VEER
BEHIND THE ADVECTING UPPER LOW BY LATE MORNING...WITH RAIN CHANCES
DIMINISHING UNTIL POSSIBLY LATE IN THE AFTERNOON GIVEN DIURNAL
DESTABILIZATION WITH THE POTENTIAL FOR UPSTREAM MCS
CONVECTION/OUTFLOW BOUNDARIES ADVECTING INTO THE FA. HAVE TRENDED
POPS TO 40 IN THE AFTERNOON AND CARRIED CHANCE WORDING INTO THE
EVENING GIVEN A SAGGING FRONTAL BOUNDARY EXPECTED INTO THE AREA WITH
THE POTENTIAL FOR CONVECTIVE ACTIVITY. THE REGION WILL BE IN A
FAVORED AREA FOR MCS ACTIVITY GIVEN A FRONTAL BOUNDARY IN PLACE WITH
WITH INCREASING DEEP SHEAR. THIS WILL NEED TO BE WATCHED.
TEMPS WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH LOWS GENERALLY IN
THE UPPER 60S/LOWER 70S AND HIGHS IN THE LOW TO MID 80S.
&&
.LONG TERM...SUNDAY THROUGH FRIDAY
FOLLOWED CLOSE TO THE ECMWF THROUGH TUESDAY AND THEN A GEFS/ECMWF
BLEND THEREAFTER...WITH THIS PERIOD BEING DOMINATED BY A DEEP
ANTICYCLONE ACROSS THE DEEP SOUTH AND TROUGHING ACROSS THE WESTERN
CONUS AND NORTHEAST US/EASTERN CANADA. CONVECTION WILL LIKELY FIRE
LATE SATURDAY AFTN/EVE ALONG A SFC TROUGH ACROSS IA/WI/NRN MO. THIS
CONVECTION MAY BUILD INTO ANOTHER MCS AND MAINTAIN ITSELF LONG
ENOUGH TO ROLL INTO THE FA SUNDAY MORNING...GIVEN FORCING FROM
SHORTWAVE ENERGY EJECTING OUT OF THE WESTERN CONUS UPPER TROUGH AND
JUICY HIGH PWAT/UNSTABLE AIR IN PLACE. HOWEVER...MAY SEE THIS
CONVECTION REMAIN NORTH AND WEST OF THE CWA PER THICKNESS PROGS AND
LACK OF FORCING/FLOW THIS FAR SOUTHEAST. WITH THIS UNCERTAINTY WILL
JUST CONTINUE WITH CHC POPS SUNDAY MORNING. SCT SHOWERS/STORMS
SHOULD DEVELOP SUNDAY AFTN ALONG THE AFOREMENTIONED SFC TROUGH AS
IT DROPS INTO THE CWA IN RESPONSE TO A SHORTWAVE DROPPING INTO THE
NRN GREAT LAKES. THOUGHT ABOUT UPGRADING FROM CHC TO SCT WORDING SUN
AFTN BUT HELD OFF FOR NOW AS SOMEWHAT CONCERNED THAT LINGERING
CONVECTIVE CLOUD DEBRIS AND A POSSIBLE COMPOSITE OUTFLOW BOUNDARY
OUTRUNNING THE SFC TROUGH MAY LIMIT DEEP MOIST CONVECTION HERE. SFC
DEWPOINTS NEAR 70F...PWAT VALUES NEAR 2 INCHES...DEEP WARM CLOUD
LAYER...FLOW NEARLY PARALLEL TO THE SFC BOUNDARY...AND SLOW STORM
MOTION ALL POINT TOWARDS A HVY RAIN THREAT ON SUNDAY IF STORMS CAN
INITIATE. AS FOR THE SVR THREAT ON SUNDAY...DEEP SHEAR LOOKS
MARGINAL INDICATING THAT PULSE STORMS MAY END UP THE PRIMARY
CONVECTIVE MODE WITH LOCALIZED DOWNBURST AND GUSTY WINDS ON
ADVANCING COLD POOLS POSSIBLE GIVEN SUCH AN UNSTABLE ENVIRONMENT.
THE ECMWF DIGS A SHORTWAVE SEWD THROUGH THE NRN GREAT LAKES SUNDAY
NIGHT...HELPING TO CARVE AN UPPER TROUGH ACROSS THE NORTHEAST US BY
MONDAY AND TUESDAY OF NEXT WEEK. THIS WILL INDUCE 5H RIDGING ACROSS
THE WESTERN GREAT LAKES AND SPUR THE DEVELOPMENT OF SFC HIGH
PRESSURE ACROSS THE NRN GREAT LAKES AND ONTARIO. THIS WILL IN TURN
LEAD TO A COOLER/LESS HUMID ENE LOW LEVEL FLOW LOCALLY. RETAINED
SLIGHT CHC POPS FOR MONDAY AS THE 06Z/12Z DETERMINISTIC GFS AND MANY
OF ITS ENSEMBLE MEMBERS FEATURE LESS DIGGING/AMPLITUDE WITH THE
NORTHEAST CONUS TROUGH AND THEREFORE STALL THE FRONTAL BOUNDARY NEAR
ENOUGH TO THE CWA TO CONTINUE WITH A SLIGHT CHANCE MENTION. MEDIUM
RANGE MODEL GUIDANCE DOES AGREE TO SOME EXTENT ON SHORTWAVE ENERGY
EJECTING INTO THE UPPER MIDWEST AND EVENTUALLY THE GREAT LAKES BY
LATE MONDAY NIGHT AND TUESDAY. INCLUDED LOW CHC POPS DURING THIS
TIME AS WAA CRANKS BACK UP INVOF A WARM FRONT LIFTING INTO THE FA.
HUMID CONDITIONS WILL LIKELY RETURN FOR THE WEDNESDAY THROUGH
FRIDAY PERIOD...WITH THE DEEP SOUTH RIDGE BUILDING A LITTLE FARTHER
NWD INTO THE SRN GREAT LAKES AND OH VALLEY. THIS WOULD KEEP THE BULK
OF THE MCS ACTIVITY NORTH AND WEST OF THE FA. AS A RESULT...WILL
KEEP THIS PERIOD DRY WITH HIGH TEMPS POSSIBLY REACHING 90F BY
FRIDAY.
&&
.AVIATION.../18Z TAFS/
VERY UNSTABLE AIRMASS CONTINUES TO FILTER INTO THE AREA WITH
SEVERAL EMBEDDED MID LEVEL DISTURBANCES PUSHING NE TOWARD THE
REGION. VERY LOW LCL HEIGHTS WILL CONTINUE TO SUPPORT SCT-BKN MVFR
CIGS ACROSS THE FA WITH SCT-NUMEROUS SHRA-TS. GIVEN
EXCEPTIONALLY HIGH PW NUMBERS...VIS RESTRICTIONS DOWN TO IFR WILL BE
LIKELY IN HEAVIER CELLS. MAIN MO/AR IMPULSE WILL CONTINUE TO PUSH
NE WITH INCREASED CHANCES FOR SHRA/TS IN THE SOUTHERN FA AFTER
MIDNIGHT. VIS/CIG RESTRICTIONS DOWN TO IFR CAN BE EXPECTED ONCE
AGAIN...WITH MVFR VIS RESTRICTIONS DUE TO HAZE POSSIBLE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
MORNING FOR INZ017-018-020-022>027-032>034.
MI...NONE.
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
MORNING FOR OHZ015-016-024-025.
LM...NONE.
&&
SHORT TERM...JC
LONG TERM...STEINWEDEL
AVIATION...JCHazardous weather outlook, Jun 11, 3:40 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT FRI JUN 11 2010
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EDT FRI JUN 11 2010 /340 AM CDT FRI JUN 11 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SEVERE
STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT.
HEAVY RAINFALL APPEARS TO BE THE PRIMARY THREAT...HOWEVER SOME
SEVERE STORMS ARE POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-120845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 11, 11:55 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 PM EDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM LIGHTNING COLUMBIA CITY 41.16N 85.49W
06/11/2010 WHITLEY IN EMERGENCY MNGR
PARKVIEW WHITLEY HOSPITAL STRUCK BY LIGHTNING
&&
EVENT NUMBER IWX1000681
SAWLocal storm report, Jun 11, 11:56 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1256 PM EDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN COLUMBIA CITY 41.16N 85.49W
06/11/2010 M5.40 INCH WHITLEY IN EMERGENCY MNGR
STORM TOTAL
&&
EVENT NUMBER IWX1000682
SAWLocal storm report, Jun 11, 3:18 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLASH FLOOD N MISHAWAKA 41.66N 86.16W
06/11/2010 ST. JOSEPH IN TRAINED SPOTTER
WATER OVER THE ROADS...CARS STALLED
&&
EVENT NUMBER IWX1000683
MCSSpecial weather statement, Jun 11, 3:52 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT FRI JUN 11 2010
INZ032-112115-
GRANT IN-
452 PM EDT FRI JUN 11 2010
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWAYZEE...OR 8 MILES WEST OF FAIRMOUNT...
MOVING NORTHEAST AT 25 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARION...GAS CITY AND UPLAND...
SWEETSER AND JONESBORO...
HERBST AND FOWLERTON...
ROSEBURG AND MIER...
HOME CORNER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4040 8587 4066 8585 4067 8546 4053 8545
4040 8545
TIME...MOT...LOC 2052Z 219DEG 21KT 4047 8578Tornado, Allen
- When
- June 11, 4:33 PM EST to 4:34 PM EST
- Where
- Allen County, 1.59 mi W of Lima to 1.48 mi W of Lima
- Rating
- EF0
- Path length
- 0.13 mi
- Path width
- 25 yd
- Reported by
- Broadcast Media
- Coordinates
- 40.746, -84.130
The broadcast media relayed eyewitness reports of a weak, short-lived circulation that briefly touched down near the intersection of Kenilworth Avenue and Rice Avenue. Despite the touchdown, the only damage observed in the area was the blowing around of a trampoline. The circulation dissipated northwest of the intersection of Rice Avenue and Cole Street.
Thunderstorm Wind, Allen
- When
- June 11, 4:45 PM EST to 4:46 PM EST
- Where
- Allen County, 0.87 mi SW of Lima
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -84.110
A trained spotter reported a light pole was damaged by strong winds at the intersection of Metcalf and Elm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245600, 245601.